Alert archive / Colorado / Red Flag Warnings in 2014

Red Flag Warning 1, NWS Denver/Boulder, CO

March 16, 201411 counties in Colorado

NWS Denver/Boulder, CO issued this red flag warning at Mar 16, 2014, 10:24 AM MDT for 11 counties in Colorado. It took effect at Mar 17, 2014, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 16, 2014, 10:24 AM MDT (16:24 UTC)
In effect from
Mar 17, 2014, 12:00 PM MDT
Expired
Mar 17, 2014, 7:43 PM MDT
In force
8 hr
Issued by
NWS Denver/Boulder, CO

Counties Adams County, CO, Arapahoe County, CO, Douglas County, CO, Elbert County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 78 km from the middle of the area, began a volume at 16:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 4.4 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 240 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1252 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
240 m²/s²
0-3 km storm-relative helicity
414 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

343 
WWUS85 KBOU 161624
RFWBOU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
1024 AM MDT SUN MAR 16 2014


COZ241-242-244>251-170030-
/O.NEW.KBOU.FW.W.0001.140317T1800Z-140318T0200Z/
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1024 AM MDT SUN MAR 16 2014

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT MONDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR GUSTY WINDS...LOW HUMIDITIES
AND DRY FUELS...FOR FIRE WEATHER ZONES 241..242 AND 245 THROUGH
251...WHICH INCLUDES THE NORTHEAST PLAINS AND PALMER DIVIDE
AREAS...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG
WARNING FOR WIND...LOW RELATIVE HUMIDITY AND DRY FUELS...WHICH IS
IN EFFECT FROM NOON TO 8 PM MDT MONDAY.

* AFFECTED AREA...FIRE WEATHER ZONES 241...242...244...245... 
  246...247...248...249...250 AND 251.

* TIMING...GUSTY SOUTHWEST TO WEST WINDS WILL INCREASE AFTER 1200
  MDT MONDAY AND CONTINUE THROUGH THE EARLY MONDAY EVENING...AHEAD
  OF AN APPROACHING COLD FRONT.

* WINDS...SOUTHWEST TO WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 9 PERCENT.

* IMPACTS...EXTREME FIRE BEHAVIOR IS LIKELY IF A FIRE GETS
  STARTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
7 follow-up statements
162 
WWUS85 KBOU 161624 CCA
RFWBOU

URGENT - FIRE WEATHER MESSAGE...CORRECTEDD
NATIONAL WEATHER SERVICE DENVER CO
1024 AM MDT SUN MAR 16 2014

COZ241-242-244>251-170030-
/O.COR.KBOU.FW.W.0001.140317T1800Z-140318T0200Z/
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1024 AM MDT SUN MAR 16 2014

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT MONDAY FOR
GUSTY WINDS...LOW HUMIDITIES AND DRY FUELS...FOR FIRE WEATHER
ZONES 241..242 AND 244 THROUGH 251...WHICH INCLUDES THE NORTHEAST
PLAINS AND PALMER DIVIDE AREAS...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG
WARNING FOR WIND...LOW RELATIVE HUMIDITY AND DRY FUELS...WHICH IS
IN EFFECT FROM NOON TO 8 PM MDT MONDAY.

* AFFECTED AREA...FIRE WEATHER ZONES 241...242...244...245... 
  246...247...248...249...250 AND 251.

* TIMING...GUSTY SOUTHWEST TO WEST WINDS WILL INCREASE AFTER 1200
  MDT MONDAY AND CONTINUE THROUGH THE EARLY MONDAY EVENING...AHEAD
  OF AN APPROACHING COLD FRONT.

* WINDS...SOUTHWEST TO WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 9 PERCENT.

* IMPACTS...EXTREME FIRE BEHAVIOR IS LIKELY IF A FIRE GETS
  STARTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
482 
WWUS85 KBOU 162125
RFWBOU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
325 PM MDT SUN MAR 16 2014

COZ241-242-244>251-170530-
/O.CON.KBOU.FW.W.0001.140317T1800Z-140318T0200Z/
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
325 PM MDT SUN MAR 16 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
MONDAY FOR GUSTY WINDS...LOW HUMIDITIES AND DRY FUELS...FOR FIRE
WEATHER ZONES 241...242...AND 244 THROUGH 251...WHICH INCLUDES
THE NORTHEAST PLAINS AND PALMER DIVIDE AREAS...

* AFFECTED AREA...FIRE WEATHER ZONES 241...242...244...245... 
  246...247...248...249...250 AND 251.

* TIMING...GUSTY SOUTHWEST TO WEST WINDS WILL INCREASE AFTER 1200
  MDT MONDAY AND CONTINUE THROUGH THE EARLY MONDAY EVENING...AHEAD
  OF AN APPROACHING COLD FRONT. STRONG WINDS WILL LIKELY CONTINUE
  THROUGH MONDAY NIGHT BEHIND THE COLD FRONT...BUT HUMIDITIES
  WILL BE IMPROVING.

* WINDS...SOUTHWEST 15 TO 25 MPH BECOMING WEST 20 TO 30 MPH WITH
  GUSTS UP TO 40 MPH IN THE AFTERNOON.

* RELATIVE HUMIDITY...AS LOW AS 8 PERCENT.

* IMPACTS...RAPID GRASSLAND WILDFIRE GROWTH IS LIKELY IF A FIRE
  GETS STARTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

BARJENBRUCH
620 
WWUS85 KBOU 170459
RFWBOU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
1059 PM MDT SUN MAR 16 2014

COZ241-242-244>251-171300-
/O.CON.KBOU.FW.W.0001.140317T1800Z-140318T0200Z/
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1059 PM MDT SUN MAR 16 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
MONDAY FOR GUSTY WINDS...LOW HUMIDITIES AND DRY FUELS...FOR FIRE
WEATHER ZONES 241...242...AND 244 THROUGH 251...WHICH INCLUDES
THE NORTHEAST PLAINS AND PALMER DIVIDE AREAS...

* AFFECTED AREA...FIRE WEATHER ZONES 241...242...244...245... 
  246...247...248...249...250 AND 251.

* TIMING...GUSTY SOUTHWEST TO WEST WINDS WILL INCREASE AFTER 
  1100 MDT MONDAY AND CONTINUE THROUGH THE EARLY MONDAY 
  EVENING... AHEAD OF AN APPROACHING COLD FRONT. STRONG WINDS 
  WILL LIKELY CONTINUE THROUGH MONDAY NIGHT BEHIND THE COLD 
  FRONT...BUT HUMIDITIES WILL BE IMPROVING. 

* WINDS...SOUTHWEST 15 TO 25 MPH BECOMING WEST 20 TO 30 MPH WITH 
  GUSTS UP TO 45 MPH IN THE AFTERNOON. 

* RELATIVE HUMIDITY...AS LOW AS 8 PERCENT.

* IMPACTS...RAPID GRASSLAND WILDFIRE GROWTH IS LIKELY IF A FIRE 
  GETS STARTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
827 
WWUS85 KBOU 171001
RFWBOU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
401 AM MDT MON MAR 17 2014


COZ241-242-244>251-171815-
/O.CON.KBOU.FW.W.0001.140317T1800Z-140318T0200Z/
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
401 AM MDT MON MAR 17 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING FOR GUSTY WINDS...LOW HUMIDITIES AND DRY FUELS...FOR
FIRE WEATHER ZONES 241...242...AND 244 THROUGH 251...WHICH
INCLUDES THE NORTHEAST PLAINS AND PALMER DIVIDE AREAS...

* AFFECTED AREA...FIRE WEATHER ZONES 241...242...244...245... 
  246...247...248...249...250 AND 251.

* TIMING...GUSTY SOUTHWEST TO WEST WINDS WILL INCREASE BY NOON AND
  CONTINUE THROUGH EARLY THIS EVENING...AHEAD OF AN APPROACHING
  COLD FRONT. STRONG WINDS WILL LIKELY CONTINUE TONIGHT BEHIND
  THE COLD FRONT...BUT HUMIDITIES WILL BE IMPROVING.

* WINDS...WEST 20 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* RELATIVE HUMIDITY...AS LOW AS 8 PERCENT.

* IMPACTS...RAPID GRASSLAND WILDFIRE GROWTH IS LIKELY IF A FIRE 
  GETS STARTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
639 
WWUS85 KBOU 171741
RFWBOU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
1141 AM MDT MON MAR 17 2014


COZ241-242-244>251-180145-
/O.CON.KBOU.FW.W.0001.140317T1800Z-140318T0200Z/
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1141 AM MDT MON MAR 17 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS...LOW HUMIDITIES AND DRY FUELS...FOR FIRE WEATHER
ZONES 241...242...AND 244 THROUGH 251...WHICH INCLUDES THE
NORTHEAST PLAINS AND PALMER DIVIDE AREAS...

* AFFECTED AREA...FIRE WEATHER ZONES 241...242...244...245... 
  246...247...248...249...250 AND 251.

* TIMING...GUSTY SOUTHWEST TO WEST WINDS WILL INCREASE BY EARLY
  AFTERNOON AND CONTINUE THROUGH EARLY THIS EVENING...AHEAD OF AN
  APPROACHING COLD FRONT. STRONG WINDS WILL LIKELY CONTINUE
  TONIGHT BEHIND THE COLD FRONT...BUT HUMIDITIES WILL BE
  IMPROVING.

* WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* RELATIVE HUMIDITY...AS LOW AS 9 PERCENT.

* IMPACTS...RAPID GRASSLAND WILDFIRE GROWTH IS LIKELY IF A FIRE 
  GETS STARTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
079 
WWUS85 KBOU 172218
RFWBOU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
418 PM MDT MON MAR 17 2014

COZ241-242-244>251-180200-
/O.CON.KBOU.FW.W.0001.000000T0000Z-140318T0200Z/
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
418 PM MDT MON MAR 17 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS...LOW HUMIDITIES AND DRY FUELS...FOR FIRE WEATHER
ZONES 241...242...AND 244 THROUGH 251...WHICH INCLUDES THE
NORTHEAST PLAINS AND PALMER DIVIDE AREAS...

* AFFECTED AREA...FIRE WEATHER ZONES 241...242...244...245... 
  246...247...248...249...250 AND 251.

* TIMING...GUSTY SOUTHWEST TO WEST WINDS WILL CONTINUE TO INCREASE
  THROUGH THE EARLY EVENING HOURS AHEAD OF AN APPROACHING COLD
  FRONT. STRONG WINDS WILL LIKELY CONTINUE TONIGHT BEHIND THE COLD
  FRONT...BUT HUMIDITIES WILL BE IMPROVING.

* WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 8 PERCENT.

* IMPACTS...RAPID GRASSLAND WILDFIRE GROWTH IS LIKELY IF A FIRE 
  GETS STARTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
110 
WWUS85 KBOU 180143
RFWBOU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
743 PM MDT MON MAR 17 2014

...RED FLAG WARNING IS CANCELLED...

COZ241-242-244>251-180245-
/O.CAN.KBOU.FW.W.0001.000000T0000Z-140318T0200Z/
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
743 PM MDT MON MAR 17 2014

...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR THE EAST CENTRAL AND NORTHEAST PLAINS OF COLORADO...

THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE RED FLAG
WARNING.

TEMPERATURES HAVE BEGUN COOLING OFF THIS EVENING...ALLOWING
RELATIVE HUMIDITY VALUES TO RISE. WINDS WILL ALSO BE DECREASING
OVER THE NEXT FEW HOURS. THE THREAT OF EXTREME FIRE BEHAVIOR DUE
TO WARM...DRY AND GUSTY CONDITIONS HAS ENDED FOR THIS EVENING.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Mar 16, 4:05 AM MDT, 6 hours 19 minutes earlier.

Area forecast discussion, Mar 16, 4:05 AM MDT, 6 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
405 AM MDT SUN MAR 16 2014

.SHORT TERM...DRY NWLY FLOW ALOFT WILL BE OVER THE AREA TODAY AND
THEN BECOME MORE WNW TONIGHT. WINDS WILL BE LIGHTER TODAY BUT
STILL MAY SEE A FEW GUSTS TO 30 MPH OVER THE PLAINS THIS AFTN.
OVERALL HIGHS SHOULD BE IN THE 55 TO 60 DEGREE RANGE OVER NERN CO.

TONIGHT WINDS WILL INCREASE IN THE MTNS AND FOOTHILLS WITH COMPONENT
ALONG FLOW IN THE 35-40 KT RANGE.  THUS MAY SEE GUSTS FM 50 TO 60
MPH DEVELOPING AFTER MIDNIGHT.

.LONG TERM...NORTHWESTERLY FLOW ALOFT BECOMES ZONAL THROUGH THE
DAY MONDAY. AN UPPER TROUGH MOVES INTO COLORADO LATE IN THE
DAY...IT'S AXIS PUSHES EAST ACROSS OUR CWA AROUND 12Z TUESDAY
MORNING. THE ECMWF IS SLOWEST. ON TUESDAY THE FLOW ALOFT IS WEST-
NORTHWESTERLY. MODELS HAVE ANOTHER...WEAKER UPPER TROUGH MOVE INTO
WESTERN COLORADO BY 12Z WEDNESDAY MORNING. THE QG VERTICAL
VELOCITY FIELDS HAVE FAIRLY DECENT UPWARD SYNOPTIC SCALE ENERGY ON
MONDAY...THEN PRETTY STRONG DOWNWARD MOTION MONDAY NIGHT AND
TUESDAY. BY TUESDAY NIGHT...WEAK DOWNWARD MOTION IS PROGGED. THE
BOUNDARY LAYER FLOW IS DOMINATED BY SOUTHWESTERLY DOWNSLOPING
MONDAY MORNING...THEN WESTERLY DOWNSLOPING FOR THE AFTERNOON. A
COLD FRONT MOVES INTO THE CWA FROM THE NORTHWEST AROUND 00Z LATE
MONDAY AFTERNOON. NORTHWESTERLY DOWNSLOPING IS PROGGED MONDAY
NIGHT AT FAIRLY BRISK SPEEDS...THEN NORTH-NORTHWESTERLY ON
TUESDAY. BY TUESDAY NIGHT...THE WIND FIELD SHOULD BE A MIX OF
NORMAL DRAINAGE PATTERNS AND A BIT OF DOWNSLOPING MIXED IN. FOR
MOISTURE...MONDAY STARTS OUT PRETTY DRY...BUT THEN CLOUDINESS
INCREASES THROUGH THE DAY FROM THE WEST. ON MONDAY NIGHT...
MOISTURE IS FAIRLY DEEP OVER THE MOUNTAINS...WITH THE EASTERN CWA
GETTING SOME BY TUESDAY MORNING. THERE IS SOME MOISTURE AROUND
TUESDAY...BUT NOTHING SIGNIFICANT. THE QPF FIELDS HAVE A TAD OF
MEASURABLE PRECIPITATION OVER THE MOUNTAINS MONDAY AFTERNOON INTO
TUESDAY EVENING. AMOUNTS ARE LIMITED. THERE IS VERY LITTLE
INDICATED ON ANY OF THE MODELS OVER THE PLAINS THROUGH THAT
PERIOD. FOR POPS WILL KEEP THE 50-70%S IN THE HIGH MOUNTAINS
MONDAY NIGHT AND TUESDAY...WITH ONLY "SLIGHT CHANCE"S OVER THE
PLAINS. NO HIGHLIGHTS RIGHT NOW. AS PREVIOUS SHIFT INDICATED...THE
WIND AND DRYNESS COULD CREATE A FIRE WEATHER HIGHLIGHT OVER THE
NORTHEAST CORNER MONDAY AFTERNOON/EARLY EVENING. FOR
TEMPERATURES...MONDAY'S HIGHS ARE 2-5 C WARMER THAN TODAY'S.
TUESDAY'S HIGHS ARE 7 TO 12 C COLDER THAN MONDAY'S. FOR THE LATER
DAYS...WEDNESDAY THROUGH SATURDAY...MODELS HAVE A WEAK UPPER
TROUGH MOVE ACROSS THE CWA WEDNESDAY MORNING...THEN ZONAL FLOW IS
PROGGED THE REST OF WEDNESDAY AND THURSDAY. FOR FRIDAY AND
SATURDAY...THERE IS WEST-SOUTHWESTERLY FLOW ALOFT FOR THE
CWA...WITH JUST ENOUGH MOISTURE IN THE MOUNTAINS FOR LOW POPS.

&&

.AVIATION...DRAINAGE WINDS EARLY THIS MORNING WILL BECOME NLY BY
LATE MORNING AND CONTINUE THRU THE AFTN WITH SPEEDS IN THE 10-15
MPH RANGE ALTHOUGH COULD SEE A FEW GUSTS TO 20 MPH AT TIMES IN THE
21Z-00Z TIME PERIOD. WINDS EARLY THIS EVENING WILL BECOME LIGHT
NWLY AND THEN SHIFT GRADUALLY BACK TO DRAINAGE AFTER 03Z.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...RPK
LONG TERM....RJK
AVIATION...RPK
Hazardous weather outlook, Mar 16, 4:15 AM MDT, 6 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
415 AM MDT SUN MAR 16 2014

COZ030>051-171015-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
415 AM MDT SUN MAR 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

IT WILL BE DRY TODAY WITH LIGHTER WINDS. TEMPERATURES WILL BE NEAR
SEASONAL NORMALS. TONIGHT WINDS WILL INCREASE IN THE MOUNTAINS AND
FOOTHILLS WITH GUSTS FROM 50 TO 60 MPH AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE WILL BE A CHANCE OF EVENING SHOWERS IN THE MOUNTAINS ON
MONDAY...THEN SNOW WILL BE LIKELY THERE MONDAY NIGHT WELL INTO
TUESDAY. THERE WILL BE A SLIGHT CHANCE OF SNOW AND RAIN MIXED
OVER THE MOUNTAINS LATE MONDAY NIGHT AND TUESDAY. THE FORECAST
AREA LOOKS DRY TUESDAY NIGHT THROUGH FRIDAY. THERE WILL BE A
SLIGHT CHANCE OF SNOW IN THE MOUNTAINS NEXT FRIDAY NIGHT AND
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

Nearby

Red Flag Warnings in Colorado, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.